MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 10L 14MM, VE

ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 10L 14MM, VE
Model Number 341-14-710
Health Effect - Clinical Code Injury (2348)
Date of Event 09/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - the patient sustained an injury reopening the wound from remove knee replacement.Surgery just 10 days prior.Because the injury exposed the implants, underwent a washout surgery and had remove poly insert replaced.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an injury reopening his wound.The previous surgery and the surgery detailed in this event occurred 11 days apart.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an injury reopening his wound.There were no findings during the evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to the short time between previous and revision surgery, it is also possible that the event may have been occurred due to lack of post-operative care, patient noncompliance with medical instructions, improper surgical technique or incorrect implant selection.There are no indications of a product or process issue affecting implants safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR 3D KNEE
Common Device Name
EMPOWR 3D KNEETM INS, 10L 14MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10726620
Report Number1644408-2020-00960
Device Sequence Number11041324
Product Code JWH
UDI-Device Identifier00888912167079
UDI-Public(01)00888912167079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2021
Device Model Number341-14-710
Device Catalogue Number341-14-710
Device Lot Number134T1014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR